Unfortunately, loss of libido is one of the most common symptoms of menopause. The many changes taking place in a women's body during this transition can cause lack of desire, reduced sensitivity, and vaginal dryness. This can be frustrating, upsetting, and embarrassing, and it can also put a damper on your relationship with your significant other. While it is hard to avoid a change in one way or another, there are a several important things to minimize the impact. Being aware of these factors allows you to treat the issue and regain passion.
During menopause, the main factor influencing your ability to enjoy sex is altered sex hormone levels. Women experience fluctuations followed by a dramatic decline in estrogen and testosterone, which are essential for everything from foreplay to orgasm. The lowered testosterone is much of the reason why you may be generally not aroused and also unable to maintain excitement while having sex.
Decreased sexual endurance is also met with lessened sensitivity, lubrication, and energy due to the plummeting estrogen levels. In order to boost estrogen, it is helpful to take phytoestrogenic herbs, such as black cohosh and dong quai.
When you lead a sedentary lifestyle, your circulation can become restricted. By sitting down all day, your system may get too lethargic to prepare for sexual activity. It is necessary to get ample physical activity daily in order to improve blood flow through your whole body and to your sex organs.
Even women who aren't going through menopause can have temporary loss of libido due to stress. When you are in constant worry about your relationships, job, or other personal matters, your body does not receive the same sexual cues. It also causes a deep distraction that makes it hard for you to focus on intercourse at all.
In order to regain focus and calm your mind, it is helpful to practice relaxation techniques, such as 20 minutes of meditation daily with ambient music while deep breathing. Yoga also helps to reconnect to the body, improve circulation, and improve mood.
It is also important to note that many prescription and over the counter medications can affect your sex drive. Whether it is an antidepressant or a painkiller, it may lower your libido as a side effect. Make sure to thoroughly check the labels and speak with your doctor to make sure this is not a side effect. If it is, your doctor can help you change your medication or the dosage.
If you are experiencing low libido, don't worry - there are ways to boost it again. You can directly address each issue by being aware of these factors that can harm your sexual performance. Whether it's a hormonal imbalance, anxiety, or a hidden side effect of a medication, you can minimize the problem by taking action, and then getting action.